Oral Thrush

Hi, Has anyone else had oral thrush. After 3 double doses of antibiotics I have been left with oral thrush. I have been on 2 different courses of medication. Nystan and Fluconazole 50mg. twice a day. I was seen at the hospital, they took a lot of blood tests about 2 months ago but I have not heard anything. My mouth is so sore it is difficult to eat. I have tried several mouth washes but they don't help. Does anyone have any idea's please.

6 Replies

oldestnewest
  • I had nasty oral thrush after 1st course of rituximab . I used the treatment from the doctor but found that gargling with cider vinegar, warm water and salt was the most soothing. Pineapples are also meant to help with cleaning the tongue . My white cell count was low at the time and took a while to clear . The gp wasn't very interested but the pharmacist was great . I hope it clears up soon 🌸

  • I had oral thrush for the first time after a nasty chest infection that had been treated with antibiotics. The thrush lasted about a month, and was very sore. I could hardly eat anything. I had 3 courses of oral nystatin before it shifted.

  • Hi, unfortunately, I have noticed over the years that every time I had been prescribed antibiotics I ended up with a dose of thrush...so I think it is definitely connected to the meds. When I went to docs with this I was given a treatment for oral thrush that coated my tongue which was pretty vile tasting it was a while ago so not too sure of correct name for this but think it was clotrimazole...or canestan for oral thrush ....hope this helps.

  • Try Nystatin. It works well for me.

    I also use a water pick with some mouthwash after flossing, and before brushing my teeth.

    I hope you feel better soon!

  • Thank you to all who replied.

  • I am on no meds at the moment but do suffer oral thrush, a lot. So bad that it spread all the way down my oesohagus. I find that eating pro-biotic yoghurt and warm salt mouth wash helps. Hope it helps anyone else x

You may also like...